Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 8, 2021, 3:39 PM EDT for Hendry County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 3:39 PM EDT (19:39 UTC)
- Expired
- Sep 8, 2021, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Hendry County, FL
The radar
The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928
WWUS82 KMFL 081939
SPSMFL
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Wed Sep 8 2021
FLZ066-070-082015-
Hendry FL-Inland Collier County FL-
339 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of northwestern Collier
and west central Hendry Counties through 415 PM EDT...
At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Big Corkscrew Island to Orangetree. Movement was
northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, Corkscrew Swamp Sanctuary, Keri, Bunker Hill and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2642 8156 2661 8156 2665 8134 2634 8127
2619 8164 2642 8165
TIME...MOT...LOC 1939Z 217DEG 8KT 2638 8155 2630 8156
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:02 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 8, 3:02 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Miami FL 302 PM EDT Wed Sep 8 2021 .SHORT TERM (Rest of Today through Thursday): Another day of very weak southwesterly steering flow. This will allow both seabreezes to propagate inland today where they will collide/interact with one another before spreading showers and storms outwards along various outflow boundaries. MFL's 08/12Z sounding measured a PW of 1.96 inches, which is ~1.4-1.6 standard deviations above the climatological mean, or in the 90th percentile. With the increase in moisture along with ample diurnal heating expected, lapse rates should slightly steepen throughout the day. Fortunately, 500mb temps are on the warmer side at -6.1C. Thus, scattered showers and storms are expected today, especially along the sea breezes and their outflows. The main concern with convection today will be the erratic and slow storm motion, and thus heavy rainfall and localized flooding, especially areas that have seen heavy/prolonged rain the past several days and/or areas that storms train over. The greatest potential for localized flooding will be over the east coast metro areas this afternoon into the early evening due to the southwesterly steering flow. Most of the showers and storms will diminish as the evening progresses, however additional showers and storms will be possible overnight over the Atlantic and Gulf waters. On Thursday, a tropical disturbance in the NE GOMEX will continue to stay well to the north of South FL thanks to high pressure continuing to build across the western Atlantic waters. Models continue to hint at drier air filtering into the region tomorrow as the bulk of moisture pulls northward towards the aforementioned disturbance and high pressure further strengthens. This could help reduce PoPs for tomorrow afternoon, with the highest chances across interior sections and the Lake Okeechobee region. Did cap PoPs at 50 percent for now but would not be surprised if these chances are too high. Toasty temperatures are not going anywhere during the short term period, with highs in the low-mid 90s and heat indices in the triple digits. Overnight lows in the upper 70s. .LONG TERM... Thursday Night and Friday: An upper trough will prevail from the northeast Gulf of Mexico through the Southeast States as a mid to upper ridge centers over the Bahamas. This will place South Florida along the northwest periphery of surface high pressure centered over the Atlantic waters with a low-level trough located across the northern/central Florida Peninsula. The steering flow will remain very weak with the daily sea breezes serving as the initial focus for daily shower/storm development in conjunction with outflow boundaries after convective initiation. The best afternoon/evening coverage should exist over inland areas given sufficient heating for the sea breezes to advance inland before the greater storm coverage slows their progress. However outflow boundaries could bring convection to the coastal areas at times as well. Temperatures will be seasonal. This Weekend: High pressure at the surface and aloft should strengthen across South Florida and the Bahamas as troughing remains in place to our north. The tighter pressure gradient will result in an east to southeast wind regime. As such, the greater focus for convection will shift towards interior areas and the Gulf coast with a stronger Atlantic breeze prevailing. Temperatures should remain seasonal, with the warmest readings over inland Southwest Florida given the prevailing wind regime. Monday through Wednesday: The aforementioned high pressure ridge will displace to our north as an inverted trough approaches the region from the east. This trough should set up a more unsettled pattern into mid-week with breezy winds, less favorable beach and marine conditions, and an uptick in shower development. Temperatures may run a little below seasonal averages as well, depending upon the amount of cloud and shower coverage which exists. && .AVIATION(18Z TAFS)... VFR conditions will prevail throughout the forecast period outside of any passing convection. S/SE flow for east coast sites and S/SW flow for APF this afternoon before becoming L/V overnight. SCT SHRA/TS will continue developing this afternoon as both sea breezes push inland through the early evening hours (ending ~00-02Z). Mostly dry conditions return overnight. Winds Thursday will initially be from the SW for all sites until the Atlantic seabreeze pushes inland which will then shift winds from the S/SE across all east coast aerodromes by 18Z. && .MARINE... Winds across the Atlantic and Gulf coastal waters will generally remain on the light side throughout the end of the week as a ridge of high pressure continues to build into the western Atlantic. Scattered showers and thunderstorms will be possible over the local waters each day with a brief NE swell across portions of the Atlantic waters late week into the weekend. Winds and seas could be locally higher in and around shower and thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 93 77 92 / 20 40 10 40 West Kendall 76 93 75 94 / 20 40 10 30 Opa-Locka 76 93 77 93 / 20 50 10 40 Homestead 76 92 76 91 / 20 30 10 30 Fort Lauderdale 77 92 77 91 / 20 50 10 40 N Ft Lauderdale 77 92 77 91 / 20 50 10 40 Pembroke Pines 76 93 76 92 / 20 50 10 40 West Palm Beach 75 93 75 92 / 40 50 10 50 Boca Raton 76 93 76 91 / 30 50 10 40 Naples 78 90 77 91 / 30 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...Fell Thursday Night through Wednesday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 8, 3:55 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 355 AM EDT Wed Sep 8 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 355 AM EDT Wed Sep 8 2021 ...Scattered Thunderstorms Mainly This Afternoon and Evening... ...Localized Flooding Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered showers and thunderstorms will develop mainly over the local waters this morning and then transitioning to the interior and east coast metro areas this afternoon and this evening. Main hazards will be lightning, localized flooding, and gusty winds. Flooding: Localized flooding from repeated rounds of showers and storms will be possible especially this afternoon and this evening. Waterspouts: A few waterspouts are possible with any showers and storms that form over the coastal waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered showers and thunderstorms will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding. The risk of rip currents will begin to increase across the Palm Beaches this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 8, 2:22 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
222 PM EDT Wed Sep 8 2021
FLZ073-173-174-081845-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
222 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of central Miami-Dade
County through 245 PM EDT...
At 221 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Intersection Krome And Kendall Drive to Homestead
General Airport. Movement was west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Intersection Krome And Kendall Drive, Miccosukee Resort, The
Hammocks, Country Walk, Richmond West, Leisure City, Kendale Lakes,
Kendall West and Inlikita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2582 8058 2543 8064 2541 8046 2580 8042
TIME...MOT...LOC 1821Z 106DEG 8KT 2565 8050 2552 8053
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 2:46 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Wed Sep 8 2021
FLZ073-173-081915-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
246 PM EDT Wed Sep 8 2021
...Strong thunderstorms will continue to impact portions of central
Miami-Dade County through 315 PM EDT...
At 245 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Intersection Krome And Kendall Drive to The Redland.
These storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Naranja, Princeton, Richmond West, Country Walk, Kendale Lakes,
Leisure City, West Kendall, Intersection Krome And Kendall Drive, The
Crossings, The Hammocks, Homestead Base, Goulds, Kendall West,
Inlikita, Three Lakes and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2573 8059 2545 8059 2546 8039 2572 8040
TIME...MOT...LOC 1845Z 169DEG 4KT 2566 8049 2553 8050
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HadiSpecial weather statement, Sep 8, 2:47 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
247 PM EDT Wed Sep 8 2021
FLZ070-081915-
Inland Collier County FL-
247 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of southeastern Collier
County through 315 PM EDT...
At 247 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
south of Big Cypress National Preserve, or 19 miles east of
Chokoloskee, moving north at 5 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2582 8096 2581 8114 2598 8115 2597 8093
TIME...MOT...LOC 1847Z 185DEG 6KT 2587 8106
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HadiSpecial weather statement, Sep 8, 3:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Wed Sep 8 2021
FLZ070-081945-
Inland Collier County FL-
311 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of east central Collier
County through 345 PM EDT...
At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
northeast of Big Cypress National Preserve, or 28 miles northeast of
Everglades City, moving north at 20 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2619 8088 2597 8087 2598 8110 2619 8110
TIME...MOT...LOC 1911Z 197DEG 15KT 2603 8098
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 3:36 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
336 PM EDT Wed Sep 8 2021
FLZ067-071-082000-
Inland Broward County FL-Inland Palm Beach County FL-
336 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 400 PM EDT...
At 336 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 7 miles west of
Parkland to near Loxahatchee NWR. These storms were nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8030 2633 8055 2655 8046 2646 8022
TIME...MOT...LOC 1936Z 138DEG 4KT 2635 8036 2644 8032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 8, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Wed Sep 8 2021
FLZ066-070-082015-
Hendry FL-Inland Collier County FL-
339 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of northwestern Collier
and west central Hendry Counties through 415 PM EDT...
At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Big Corkscrew Island to Orangetree. Movement was
northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, Corkscrew Swamp Sanctuary, Keri, Bunker Hill and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2642 8156 2661 8156 2665 8134 2634 8127
2619 8164 2642 8165
TIME...MOT...LOC 1939Z 217DEG 8KT 2638 8155 2630 8156
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:03 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Sep 8, 1:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Sep 8, 2:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Sep 8, 2:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Sep 8, 2:47 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Sep 8, 3:11 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Sep 8, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Sep 8, 3:56 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Sep 8, 3:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
| Sep 8, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Sep 8, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Sep 8, 4:36 PM EDT | Special Weather Statement | MFL | Hendry | 24 min |
| Sep 8, 5:03 PM EDT | Special Weather Statement | MFL | Glades | 57 min |
| Sep 8, 5:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Sep 8, 5:32 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Sep 8, 6:03 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Sep 8, 6:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 8, 6:52 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.